PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Some congruences for Schröder type polynomials

Volume 146 / 2017

Ji-Cai Liu Colloquium Mathematicum 146 (2017), 187-195 MSC: Primary 11A07; Secondary 05A10. DOI: 10.4064/cm7004-8-2016 Published online: 23 September 2016

Abstract

The $n$th Schröder number is given by $S_n=\sum_{k=0}^{n}{n\choose k}{n+k\choose k}\frac{1}{k+1}.$ Motivated by these numbers, for any positive integer $\alpha$ we introduce the polynomials \begin{equation*} S_n^{(\alpha)}(x)=\sum_{k=0}^{n}\left({n\atop k}\right)^{\alpha}\left({n+k\atop k}\right)^{\alpha}\frac{x^k}{(k+1)^{\alpha}}. \end{equation*} We prove that for any positive integers $r$, $\alpha$, odd prime $p$ and any integer $m$ not divisible by $p$, and for $\varepsilon=\pm 1$, \begin{align*} &\sum_{k=1}^{p-1}{\varepsilon}^k(2k+1)S_k^{(2\alpha-1)}(m)^r\equiv 0 \pmod{p},\\ &\sum_{k=1}^{p-1}{\varepsilon}^k(2k+1)S_k^{(2\alpha)}(m)^r\equiv -2^r \pmod{p}. \end{align*}

Authors

  • Ji-Cai LiuDepartment of Mathematics
    Shanghai Key Laboratory of PMMP
    East China Normal University
    500 Dongchuan Road
    Shanghai 200241, People’s Republic of China
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image